MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number UNKNOWN
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Reaction (2414); Metal Related Pathology (4530)
Date of Event 12/18/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial information was provided by legal.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Product not returned.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about (b)(6) 2011 and was revised on (b)(6) 2014.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of cobalt and chromium in her blood.
 
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level, altr & wear involving an accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient did have a primary total hip arthroplasty on (b)(6) 2011 since i was able to review the implant sheet with stryker implants.I can also confirm that the patient underwent revision surgery on (b)(6) 2014 since i was able to review the operation report.In this case i believe the root cause of this event can be determined with relative certainty.The surgeon stated that there was rather severe impingement with loss of volume of the posterior aspect of the implanted femoral head on the implanted acetabular component.Findings, it can be summarized that infringement occurred most likely in extension and this would be due to either increased anteversion in the cup or perhaps anteversion of the femoral stem.Given the mechanical impinge, i would not assign any causality plant itself.I believe the impingement and subsequent need for revision was caused by the positioning of the components which allowed impingement.Having said that if components somehow moved since the initial operation, then it might not be positioning." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to elevated metal ion levels.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient did have a primary total hip arthroplasty on (b)(6) 2011 since i was able to review the implant sheet with stryker implants.I can also confirm that the patient underwent revision surgery on (b)(6) 2014 since i was able to review the operation report.In this case i believe the root cause of this event can be determined with relative certainty.The surgeon stated that there was rather severe impingement with loss of volume of the posterior aspect of the implanted femoral head on the implanted acetabular component.Findings, it can be summarized that infringement occurred most likely in extension and this would be due to either increased anteversion in the cup or perhaps anteversion of the femoral stem.Given the mechanical impinge, i would not assign any causality plant itself.I believe the impingement and subsequent need for revision was caused by the positioning of the components which allowed impingement.Having said that if components somehow moved since the initial operation, then it might not be positioning." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about (b)(6) 2011 and was revised on december 18, 2014.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of cobalt and chromium in her blood.Additional information per medical records received 12-april-2024, "exposed some bursal tissue and metallic fluid on the superolateral aspect of the greater trochanter, tracked down into the joint space.I noticed a large defect in the superior lateral aspect of the base of the neck of the implant, indicating impingement." aug 16, 2024- update per medical review: the cup was noted and the patient was diagnosed with a loose acetabular component.Findings at surgery included right hip extensive metallosis within the joint space the femoral component was well fixed the acetabular component was grossly loose the mdm metal insert impinged against the stem of the femur and had worn away approximately 20 to 25% of the base of the neck of the implant on the it's posterior superior aspect.

Brand Name
ACCOLADE 132 SIZE 2.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key7980259
Report Number0002249697-2018-03430
Device Sequence Number11128765
Product Code LPH
UDI-Device Identifier04546540510617
UDI-Public04546540510617
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2016
Device Model NumberUNKNOWN
Device Catalogue Number6020-2530
Device Lot Number37596405
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age52 YR
Patient SexFemale